Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 176, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 16, 2000, 1:19 PM EDT for Bradford County, Florida. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 16, 2000, 1:19 PM EDT (17:19 UTC)
- Expired
- Jul 16, 2000, 2:00 PM EDT
- In force
- 41 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Bradford County, FL
The radar
The Jacksonville radar (KJAX), 74 km from the middle of the area, began a volume at 17:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 16, 1:40 PM EDT | Thunderstorm Wind | Lawtey, FL | Large trees and power lines were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 5.3 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 187 J/kg
- Mixed-layer CIN
- -197 J/kg
- Mixed-layer LCL
- 2013 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 161719 SVRJAX FLC007-161800- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 119 PM EDT SUN JUL 16 2000 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BRADFORD COUNTY IN NORTHERN FLORIDA * UNTIL 200 PM EDT * AT 119 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS OVER NEW RIVER...OR ABOUT 7 MILES SOUTHEAST OF LAKE BUTLER...MOVING SOUTHEAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 200 PM EDT... NEW RIVER... SAMPSON... STARKE... HAMPTON... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS SPOTTED. $$ SHASHY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 9:25 AM EDT, 3 hours 54 minutes earlier.
Area forecast discussion, Jul 16, 9:25 AM EDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 925 AM EDT SUN JUL 16 2000 RADAR LOOP SHOWED ISOLATED SHOWERS AND THUNDERSTORMS WERE DEVELOPING ACROSS CWA. SFC ANALYSIS SHOWED LOW PRES NEAR CHS WITH FRONT EXTENDING BACK THROUGH CENTRAL GA. A PERSISTENT PREFRONTAL TROUGH WAS LOCATED FROM THE UPPER GA COAST TO THE FL PANHANDLE. WATER VAPOR IMAGERY INDICATES THE SHORTWAVE TO AFFECT THE AREA TODAY WAS OVER N CENTRAL AL AND CENTRAL GA...WITH WATER VAPOR IMAGERY INDICATING SWATH OF MOISTURE FROM SE LA TO OUR CWA. SHORTWAVE SHOULD CONTINUE TO MOVE S AND PROVIDE ADDITIONAL LIFT FOR CONVECTION. INDEED OUR PWATER HAS INCREASED FROM LAST NIGHTS 0.80 INCHES TO 1.55 THIS MORNING. IN ADDITION...12Z SOUNDING INDICATED KI 38 AND LI -7. MODIFIED SOUNDING GIVES CAPES OF OVER 6000 J/KG. SO IN OTHER WORDS HAVE NO DOUBTS ABOUT STRONG TSRA POTENTIAL TODAY WITH SOME SEVERE STORMS ALSO EXPECTED. FOR ZONES...THINK BEST POPS CHANCES WILL BE OVER SUWANNEE VALLEY AND POINTS TO THE S WHERE BEST INSTABILITY IS LOCATED. WILL BUMP UP POPS FOR INTERIOR CO OVER N FL BUT MORE UNCERTAIN ABOUT POPS ALONG THE COAST. WILL PROBABLY TWEAK WINDS UPWARD TOO AS SOUNDING INDICATED 25 TO 30 KT WINDS AT 800-1000 FT. MARINE...GRAYS REEF BUOY AT 9AM WSW17G21KT WITH SEAS 4 FT. SAUF1 REPORT AT 9AM WAS SW 14G17KT. CURRENT FORECAST LOOKS ON TRACK BASED ON VWP PROFILE AND 25 KT LOW LEVEL WIND FROM 12Z SOUNDING. ONLY CHANGE ANTICIPATED FOR UPDATE IS FOR INCREASE TO SHOWERS AND TSRA COVERAGE. .JAX... .GA...NONE .FL...NONE ARS
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 10:33 AM EDT | Severe Thunderstorm Warning | JAX | Baker, Columbia | 42 min |
| Jul 16, 12:22 PM EDT | Severe Thunderstorm Warning | JAX | Saint Johns | 23 min |
| Jul 16, 12:32 PM EDT | Severe Thunderstorm Warning | JAX | Baker, Columbia, Union | 43 min |
| Jul 16, 12:44 PM EDT | Tornado Warning | JAX | Union | 31 min |
| Jul 16, 1:32 PM EDT | Severe Thunderstorm Warning | JAX | Alachua | 43 min |
| Jul 16, 1:50 PM EDT | Severe Thunderstorm Warning | JAX | Columbia | 25 min |
| Jul 16, 2:00 PM EDT | Severe Thunderstorm Warning | JAX | Union | 30 min |
| Jul 16, 2:15 PM EDT | Severe Thunderstorm Warning | JAX | Alachua | 45 min |
| Jul 16, 2:30 PM EDT | Severe Thunderstorm Warning | JAX | Union | 45 min |
| Jul 16, 2:48 PM EDT | Severe Thunderstorm Warning | JAX | Bradford | 42 min |
| Jul 16, 2:56 PM EDT | Tornado Warning | JAX | Alachua | 34 min |
| Jul 16, 3:28 PM EDT | Severe Thunderstorm Warning | JAX | Alachua | 47 min |
| Jul 16, 3:56 PM EDT | Severe Thunderstorm Warning | JAX | Suwannee | 49 min |
| Jul 16, 4:21 PM EDT | Severe Thunderstorm Warning | JAX | Columbia, Hamilton | 24 min |
| Jul 16, 4:54 PM EDT | Tornado Warning | JAX | Columbia, Union | 36 min |
| Jul 16, 5:31 PM EDT | Severe Thunderstorm Warning | JAX | Columbia, Union | 44 min |
| Jul 16, 6:13 PM EDT | Severe Thunderstorm Warning | JAX | Alachua | 47 min |
| Jul 16, 6:28 PM EDT | Severe Thunderstorm Warning | JAX | Gilchrist | 32 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.